Stephen J. Schueler, M.D.

Overview Symptoms Evaluation Treatment specialist Warning Signs Underlying Cause

Cyanide Poisoning Treatment

Cyanide poisoning must be treated immediately because severe cyanide poisoning may cause death before antidotes can be given. Treatment for cyanide poisoning includes emergent admission to the hospital for oxygen therapy and rapid administration of specific cyanide antidotes. In severe cases, treatment may include mechanical ventilation to support respiratory failure.

Treatment for cyanide poisoning may include:

Medications used as antidotes for cyanide poisoning include:

Cyanide Poisoning Specialist

Physicians from the following specialties evaluate and treat cyanide poisoning:

Continue to Cyanide Poisoning Warning Signs

Last Updated: Jun 7, 2011 References
Authors: Stephen J. Schueler, MD; John H. Beckett, MD; D. Scott Gettings, MD
Copyright DSHI Systems, Inc. Powered by: FreeMD - Your Virtual Doctor

PubMed Cyanide Poisoning References
  1. Gracia R, Shepherd G. Cyanide poisoning and its treatment. Pharmacotherapy. 2004 Oct;24(10):1358-65. [15628833]
  2. Morocco AP. Cyanides. Crit Care Clin. 2005 Oct;21(4):691-705, vi. [16168309]
  3. Teles FF. Chronic poisoning by hydrogen cyanide in cassava and its prevention in Africa and Latin America. Food Nutr Bull. 2002 Dec;23(4):407-12. [16619750]
FreeMD is provided for information purposes only and should not be used as a substitute for evaluation and treatment by a physician. Please review our terms of use.